When I took flecainide I noticed increased anxiety, really weird dreams and shakiness. The side effects were pretty targeted to my central nervous system. You should probably give it a few days and if the side effects are still bothering you, let your doctor know. My doctor switched me to rhythmol b/c of the side effects from flecainide.
The doctor said the medicine can affect your central nervous system. Like any RX, you can have all different, or no, side effects. By shakiness, I meant like hand tremors. For me, the crummiest side effect was the weird dreams! They were very vivid, disjoined, colorful and "busy." Had I stayed on it longer, it might have improved, but 4 months was enough for me : )
I don't recall being giddy or having blurred vision on the flecainide. But, it very well could be the medicine. Are you taking flecainide for PVCs or Afib?
Do you ever get ocular migraines (no headache, just the aura)? I remember having those after I stopped the antiarrythmics and beta blockers.
I took flecainide for a period of time for a-fib but had to stop it and start on disopyramide because of the side effects. I, too, was really tired and I had a couple of major anxiety attacks (while driving!). I got really depressed, too. Funny thing, when I switched the depression lifted and the anxiety attacks stopped. The other med made me tired, though, just like flecainide. I think that's a side effect of almost any heart medication. Be grateful you only have to take it for three weeks! You'll get through it, don't worry.
Yes. I am taking the medication for my PVCs. I started to experience them in 2006 and have not stopped taking Flecainide since. However, my dosage is small. I started with 1 tiny tablet a day and reduced the intake to half a tablet few months after. Recently, I further reduced it to a quarter of a tablet. I don't like the idea of being overly dependent on the medication. I have read about this side effects and they sound pretty scary.
I don't get the hand tremor but have been experiencing this strange this rumbling or grinding sensation - especially on my back. It feels as though your organs - heart, lungs etc - are rupturing. I had gone for many check ups - holter, heart MRI, blood tests etc -and the results have been normal so far. Not too sure if there is anyone else who gets the same symptons.
I got wpw in the past. My GP said, I'm normal now. I took Flecainide combo but I stopped all by myself. Final dropped off was Flecainide because it caused me anemia. After so many chemical bullets, I didn't know what caused the blurred vision, giddiness, nause, SOB and chest tightness..... and fatty liver. Now I am still having those symptoms. Fatty liver sound like has completely gone but hepatities A showed positive!
I have been taking flecanide since a failed ablation in May. I am always tired and fatigued, and often depresses. My doctor said that these are not side effects, but I was not like this at all before. I still have episodes, too. I hate taking this medicine. Anyone else feel like this?
What happened with your ablation. What were your symptoms prior.
I had an ablation in Aug. which left me with more problems than I had. I had SVT and now I have possibly atrial tach. I now have to take the flecanide. I hate that it is a potent drug but I am not fatigued.
The doctors tried for 7 hours and could not get to the offending spot. My symptoms were frequent episodes of a racing heart which would cause me to have to stop everything and just sit on the floor until they would pass, usually about 15 minutes. Afterwards I would be exhausted. Many times my heart pounding would wake me in the middle of the night. I am almost always conscious of my heart beating. I hate having to take flecanide because I always feel tired. My doctor says it's not a side effect, but I disagree. With the med , it still happens but the rate is just not as fast, but still very annoying. Because of the bad location in my heart, the doctors do not reccomend a second ablation. Any comments or suggestions would be appreciated. Thank-you.
Sometimes when you're on Flecainide it can cause some scary rhythms. The ward doctors running around and the nurses stood beside me when the strong beats came. No one was going to discharge me and end up calling my cardio in to discharge me.
The ER doc said, my pacemaker was playing tricks. I got no more that kind of problems after I off the flecainide.
Sorry to hear that. They burned as much of mine as they could. Do you take anything else besides the Flecanide? I am also on toporol. Right after my ablation they increased my dose and I could not function-I was so tired and anxious. Once I went down to a lower dose I got my energy back. The combination of the 2 meds allows me to function.
I high a dose of flecinide are you on? Have you talked with your pharmacist to see if they have heard reports of fatigue?
I've had two ablations. The first one was 6 months ago and lasted 5 hours. The last one was a week ago and lasted 4 hours. Neither one was entirely effective, so I am now on Flecainide 50mgXtwice daily. I've only been taking it for a few days now, but, so far, the only side effects I have noticed have been a slight headache and occasional blurred vision, which usually only lasts for a short time. It's effectiveness in controlling my PVCs has been pretty good so far. I've gone from nearly 50 percent PVCs before to nearly none at present.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.